MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TROCAR SPIKE, 11 X 60 MM, BLUNT; WA58365S

OLYMPUS WINTER & IBE GMBH TROCAR SPIKE, 11 X 60 MM, BLUNT; WA58365S
Model Number WA58365S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number: 2429304-2024-0000438.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a thoracoscopy, the first thoracoscopy pan the physician opened was missing the 10 mm metal obturator for the metal trocar.A second pan was opened.Upon using the 10 mm trocar, when the physician went to move the obturator, only the plastic top of the obturator came out.The metal end of the obturator fell through the trocar into the patient¿s chest.It took the physician 45-60 minutes to find and remove the foreign metal object.Additional information has been requested but not received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the adhesive bond between the trocar tube and the handle has come loose or that the injected tube has broken out of the plastic handle.Furthermore, it is possible the subject device has acute wear of the plastic part.It cannot be determined whether the damage is based on a lifetime overrun or whether the damage was preceded by a mechanical force caused by a fall or blow.However, the subject device was not returned, and the root cause of the reported event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
TROCAR SPIKE, 11 X 60 MM, BLUNT
Common Device Name
WA58365S
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20446216
Report Number9610773-2024-02517
Device Sequence Number18140236
Product Code GCJ
UDI-Device Identifier04042761030779
UDI-Public04042761030779
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA58365S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale